MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 5300; SYSTEM NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 5300; SYSTEM NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number MR 5300
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report that the patient suffered a burn with a blister measuring 5 cm to the left leg in the area of the knee during an exam.The patient pressed the nurse call light for a heating sensation during the exam, was given a dermatology referral, and is expected to fully recover.It is unknown what medical treatment was provided by dermatology.Complaint details indicate a second degree burn with a blister >2.5 cm occurred as assessed from the pictures provided.
 
Additional Manufacturer Narrative
After our investigation and analysis, it was concluded that the mr system and coil used in this case were working correctly.There was no indication of a malfunction which would have contributed to the incident.Although it is mentioned that the cable was not in contact with the skin, from the provide photo, the shape of the burns on the leg resemble the shape and form of cabling.Even though it is mentioned that padding was used to keep the cable away from the patient, considering the location and the shape of the burns, we conclude that the most likely scenario is that the padding used must have been mispositioned or otherwise moved during the examination.Contributing factors to this event are as follows: the patient was obese.The thermoregulation of obese patients is known to be impaired.The risk of rf energy-related injuries is higher in patients with impaired thermoregulation.

Brand Name
MR 5300
Common Device Name
SYSTEM NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key21147368
Report Number3003768277-2025-000299
Device Sequence Number15736856
Product Code LNH
UDI-Device Identifier00884838099364
UDI-Public(01)00884838099364
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K223458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMR 5300
Device Catalogue Number782110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Initial Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age35 YR
Patient SexMale
Patient Weight104 KG